Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Having frequent loose stools sometimes accompanied by blood. What could this be?

My husband has been having loose stools for more than 2 weeks now. Sometimes there is blood in the tissue after wiping. There was a similar incident a month ago for about a week and it was normal after that and one more a year ago, where the stool samples were tested and they ruled out anything harmful. The doctor said it was probably some minor infection. We are not sure what is causing this again. The frequency of the stools is about 3-4 times a day, sometimes without any blood. We are having a tough time getting an appointment with a gastroentologist here. The general physician examined the rectum and said blood is not originating from there and might be coming from inside and referred us to a gastroentologist. We still have no luck getting an appointment with the gastroentologist. We should, mostly next week. I am beginning to get worried and anxious. Is it okay to wait? My husband is not experiencing any fatigue or abdominal pain . But ofcourse this is affecting his normal life. The general physician did not suggest any change in diet . We are sticking to light, non fatty, vegetarian diet. Please advise what can be done to mitigate the condition. Are there certain foods that can make it worse? And till when should we wait before we can call the emergency? How bad does this sound? What kind of inputs should we give the gastroentologist when we meet him?
Asked On : Sun, 2 Dec 2012
Answers:  1 Views:  78
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Gastroenterologist 's  Response
You should indeed visit your gastenterologist as soon as possible. You husband needs a colonoscopy to determine the cause of the bleeding.
I would suggest avoiding milk, cheese and high protein food like meat till you find out the cause of the diarrhoea. I would suggest treatment with metronidazole and ciprofloxacin for 5 days. Till you visit your Castro and ecologist
Dr Samir Patil
Answered: Thu, 23 Oct 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor